Alert archive / Tennessee / River Flood Warnings in 2020

River Flood Warning 20, NWS Nashville, TN

September 13, 2020Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Sep 13, 2020, 10:42 AM CDT for Davidson County, Tennessee. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Sep 13, 2020, 10:42 AM CDT (15:42 UTC)
Expired
Sep 13, 2020, 11:31 PM CDT
In force
13 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Davidson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek at Antioch (ANTT1).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

356 
WGUS44 KOHX 131542
FLWOHX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Nashville TN
1042 AM CDT Sun Sep 13 2020

...The National Weather Service in Nashville TN has issued a Flood 
Warning for the following rivers in Tennessee...

  Mill Creek Near Antioch affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-140000-
/O.NEW.KOHX.FL.W.0020.200913T1542Z-200914T0000Z/
/ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1042 AM CDT Sun Sep 13 2020

The National Weather Service in Nashville has issued a

* Flood Warning for
  the Mill Creek Near Antioch.
* From this morning to this evening.
* At 10:00 AM CDT Sunday the stage was 13.2 feet and rising.
* Flood stage is 14.0 feet.
* Mill Creek will continue to rise above 14 feet in the next hour.
* Forecast...The river is expected to fall to 2.4 feet Friday 
  morning.
* Impact...At 13.0 feet, Portions of Ezell Road Park and Antioch 
  Park are inundated, and property of Antioch Middle School along 
  the creek becomes inundated.
* Impact...At 14.0 feet, Flooding of properties along the creek 
  begins, particularly industrial areas near Franklin Limestone 
  Road, Haywood Lane, Antioch Pike, Blue Hole Road, and Harding 
  Place. Also flooding of Ezell Road Park and Antioch Park is 
  occurring.
* Impact...At 15.0 feet, Parking areas and athletic fields at 
  Antioch Middle School begin to flood, and water approaches low 
  lying areas along Antioch Pike between Blue Hole Road and Reeves 
  Road.


&&

LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673

$$

10
4 follow-up statements
102 
WGUS44 KOHX 131814
FLWOHX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Nashville TN
114 PM CDT Sun Sep 13 2020

...Forecast flooding changed to Moderate severity for the following 
rivers in Tennessee...

  Mill Creek Near Woodbine affecting Davidson County.

  Mill Creek Near Antioch affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-140000-
/O.CON.KOHX.FL.W.0021.000000T0000Z-200914T0000Z/
/WBNT1.2.ER.200913T1624Z.200914T0000Z.200914T0233Z.UU/
114 PM CDT Sun Sep 13 2020

...Forecast flooding changed to Moderate severity...

The Flood Warning continues for
  the Mill Creek Near Woodbine.
* Until this evening.
* At 12:46 PM CDT Sunday the stage was 15.7 feet and rising.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:46 PM CDT Sunday was 15.7 feet.
* Forecast...The river is expected to rise to a crest of 18.0 feet 
  this evening. It will then fall below flood stage late this 
  evening.
* Impact...At 17.0 feet, Flooding of commercial, industrial, and 
  residential properties along Mill Creek is occurring. Locations 
  impacted include those on Drummond Dr, Wimpole Dr, Currey Rd, Old 
  Glenrose Ave, Massman Dr, Wilhagen Rd, Space Park Dr, and Philfre 
  Ct.


&&

LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673

$$

TNC037-140000-
/O.CON.KOHX.FL.W.0020.000000T0000Z-200914T0000Z/
/ANTT1.2.ER.200913T1519Z.200914T0000Z.200914T0315Z.NO/
114 PM CDT Sun Sep 13 2020

...Forecast flooding changed to Moderate severity...

The Flood Warning continues for
  the Mill Creek Near Antioch.
* Until this evening.
* At 12:00 PM CDT Sunday the stage was 16.2 feet and rising.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:00 PM CDT Sunday was 16.2 feet.
* Forecast...The river is expected to rise to a crest of 19.0 feet 
  this evening. It will then fall below flood stage late this 
  evening.
* Impact...At 19.0 feet, Flooding of industrial and commercial areas 
  begins near Harding Place and Harding Industrial Drive, Franklin 
  Limestone Rroad, Antioch Pike and Haywood Lane, and Cummings Park 
  Drive. Antioch Pike between Blue Hole Road and Reeves Road, and Mc 
  Gavock Pike north of Harding Place are flooded, as well as the 
  athletic fields and parking areas of Antioch Middle School, Ezell 
  Road Park, and Antioch Park.


&&

LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673

$$

LaRosa
709 
WGUS84 KOHX 132344
FLSOHX

Flood Statement
National Weather Service Nashville TN
644 PM CDT Sun Sep 13 2020

...The Flood Warning is extended for the following rivers in 
Tennessee...

  Mill Creek Near Antioch affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-140300-
/O.EXT.KOHX.FL.W.0020.000000T0000Z-200914T0300Z/
/ANTT1.2.ER.200913T1519Z.200914T0000Z.200914T0315Z.NO/
644 PM CDT Sun Sep 13 2020

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Mill Creek Near Antioch.
* Until this evening.
* At 6:40 PM CDT Sunday the stage was 18.3 feet and cresting.
* Moderate flood stage is 17.0 feet.
* Moderate flooding is occurring.
* Recent Activity...Mills Creek has crested and is expected to start 
  falling over the next few hours.
* Forecast...It will then fall below flood stage late this evening.
* Impact...At 19.0 feet, Flooding of industrial and commercial areas 
  begins near Harding Place and Harding Industrial Drive, Franklin 
  Limestone Rroad, Antioch Pike and Haywood Lane, and Cummings Park 
  Drive. Antioch Pike between Blue Hole Road and Reeves Road, and Mc 
  Gavock Pike north of Harding Place are flooded, as well as the 
  athletic fields and parking areas of Antioch Middle School, Ezell 
  Road Park, and Antioch Park.
* Flood History...This crest compares to a previous crest of 19.2 
  feet on 06/17/1960.


&&

LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673

$$

27
765 
WGUS84 KOHX 140248
FLSOHX

Flood Statement
National Weather Service Nashville TN
948 PM CDT Sun Sep 13 2020

...The Flood Warning is extended for the following rivers in 
Tennessee...

  Mill Creek Near Antioch affecting Davidson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-140500-
/O.EXT.KOHX.FL.W.0020.000000T0000Z-200914T0500Z/
/ANTT1.2.ER.200913T1519Z.200914T0000Z.200914T0315Z.NO/
948 PM CDT Sun Sep 13 2020

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Mill Creek Near Antioch.
* Until late tonight.
* At 9:45 PM CDT Sunday the stage was 15.8 feet and falling.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring, but improving.
* Recent Activity...Mill Creek is falling.
* Forecast...It will then fall below flood stage late this evening.
* Impact...At 19.0 feet, Flooding of industrial and commercial areas 
  begins near Harding Place and Harding Industrial Drive, Franklin 
  Limestone Rroad, Antioch Pike and Haywood Lane, and Cummings Park 
  Drive. Antioch Pike between Blue Hole Road and Reeves Road, and Mc 
  Gavock Pike north of Harding Place are flooded, as well as the 
  athletic fields and parking areas of Antioch Middle School, Ezell 
  Road Park, and Antioch Park.
* Flood History...This crest compares to a previous crest of 19.2 
  feet on 06/17/1960.


&&

LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673

$$

27
152 
WGUS84 KOHX 140431
FLSOHX

Flood Statement
National Weather Service Nashville TN
1131 PM CDT Sun Sep 13 2020

...The Flood Warning is cancelled for the following rivers in 
Tennessee...

  Mill Creek Near Antioch affecting Davidson County.

TNC037-140545-
/O.CAN.KOHX.FL.W.0020.000000T0000Z-200914T0431Z/
/ANTT1.2.ER.700119T1226Z.700119T1227Z.700119T1227Z.NO/
1131 PM CDT Sun Sep 13 2020

...The Flood Warning for the Mill Creek Near Antioch has been 
cancelled...

The Flood Warning is cancelled for
  the Mill Creek Near Antioch.
* At 11:00 PM CDT Sunday the stage was 9.7 feet and quickly falling.
* Flood stage is 14.0 feet.
* Forecast...The creek has fallen below action stage and will 
  continue to fall overnight.


&&

LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
      3604 8677 3616 8673

$$

Schaper

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Sep 13, 6:49 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Sep 13, 6:49 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
649 AM CDT Sun Sep 13 2020

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Tweaked hourly temperature, dewpoint, and wind speed/direction
grids. Freshened up wording in zone forecast product for flash
flood watch. Remainder of forecast continues to be on track.

&&

.AVIATION...
12Z TAF DISCUSSION.

MVFR to IFR conditions persist at BNA/MQY with SHRA/TSRA this
morning. CKV/CSV vary between VFR and MVFR CIGs. More SHRA/TSRA is
on the way for BNA/MQY in the next several hours, while CSV will
have to wait until 18z for any activity. Heavier rain will reduce
VIS/CIGs to MVFR or IFR at times.

Activity will taper off around 00z or a little sooner. Light
south winds become northerly/variable this afternoon and evening.
MVFR CIGs are possible at BNA/MQY/CSV and may need further
adjustment in later TAF cycles.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Bedford-Clay-Davidson-
Giles-Hickman-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Overton-Perry-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale-
Wayne-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........Schaper
Hazardous weather outlook, Sep 13, 5:18 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
518 AM CDT Sun Sep 13 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-141000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
518 AM CDT Sun Sep 13 2020

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A good portion of the mid state will experienced between two
to three inches, with locally higher amounts of around five
inches, of rainfall today. Heavy rainfall could fall within
a short period of time causing flooding of streets and low
lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Currently, the greatest rainfall amounts associated the remants
of Tropical Storm Sally will be across southeastern portions of
the mid state region later this work week where two to four
inches of rainfall could be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

JB Wright

In the hours before

Local storm report, Sep 13, 8:50 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
850 AM CDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      NOLENSVILLE             35.95N  86.65W
09/13/2020                   WILLIAMSON         TN   LAW ENFORCEMENT

            MULTIPLE ROADS FLOODED AROUND NOLENSVILLE.

&&

EVENT NUMBER OHX2000531

MR3
Local storm report, Sep 13, 9:22 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
922 AM CDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      3 SSW ANTIOCH           36.02N  86.69W
09/13/2020                   DAVIDSON           TN   EMERGENCY MNGR

            WATER RESCUE ONGOING AT CULBERTSON RD.

&&

EVENT NUMBER OHX2000532

MR3
Local storm report, Sep 13, 9:31 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
931 AM CDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     FLASH FLOOD      2 NE LA VERGNE          36.02N  86.55W
09/13/2020                   RUTHERFORD         TN   SOCIAL MEDIA

            WATER APPROACHING HOMES ON MERCURY DRIVE IN LA VERGNE

&&

EVENT NUMBER OHX2000533

JB
Local storm report, Sep 13, 10:16 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 AM CDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      5 NE GALLATIN           36.43N  86.39W
09/13/2020                   SUMNER             TN   TRAINED SPOTTER

            DESHA CREEK IS OVER WRIGHTS LN AND THE ROAD IS
            IMPASSABLE.

&&

EVENT NUMBER OHX2000534

MR3
Local storm report, Sep 13, 10:21 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1021 AM CDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     FLASH FLOOD      SPRING HILL             35.74N  86.92W
09/13/2020                   MAURY              TN   TRAINED SPOTTER

            ROAD FLOODED AND CLOSED AT MILES JOHNSON PKWY AND
            DUPLEX RD

&&

EVENT NUMBER OHX2000535

MR3
Local storm report, Sep 13, 10:24 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 AM CDT SUN SEP 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     FLASH FLOOD      MOUNT PLEASANT          35.55N  87.19W
09/13/2020                   MAURY              TN   EMERGENCY MNGR

            SEVERAL ROADS BECOMING FLOODED AND ARE BEING CLOSED.

&&

EVENT NUMBER OHX2000536

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:07 AM CDTFlash Flood WatchOHXBedford, Clay, Davidson, Giles, Hickman, Jackson and 16 more13 hr
Sep 13, 6:28 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry, Wayne3 hr
Sep 13, 7:00 AM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson3 hr
Sep 13, 7:32 AM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson, Wilson6 hr
Sep 13, 7:37 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Williamson113 min
Sep 13, 8:26 AM CDTRiver Flood WarningOHXDavidson10 hr
Sep 13, 9:16 AM CDTAreal Flood AdvisoryOHXMacon, Sumner, Trousdale, Wilson119 min
Sep 13, 9:51 AM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury8 hr
Sep 13, 9:55 AM CDTFlash Flood WarningOHXSumner, Trousdale3 hr
Sep 13, 10:29 AM CDTFlash Flood Warning Considerable damage threatOHXDavidson, Rutherford, Williamson7 hr
Sep 13, 11:19 AM CDTRiver Flood WarningOHXDavidson14 hr
Sep 13, 11:50 AM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Wayne4 hr
Sep 13, 11:54 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury3 hr
Sep 13, 3:09 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Wayne4 hr

Nearby

River Flood Warnings in Tennessee, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.